MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS; SEE H10

EXACTECH, INC. TRULIANT PS; SEE H10
Model Number TRULIANT TIB IMP PS INSERT SZ 3.5 9MM
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Implant Pain (4561); Joint effusion (4849); Aseptic loosening (4883)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitants: 5322236, 02-020-11-0235 - truliant ps cem fem ps cem left sz 3.5; 5337196, 02-022-45-3535 - truliant tib fit tray cem sz 3.5f / 3.5t; 5293903, 200-07-32 - advanced patella 32mm 3 peg implant.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via legal notification, that patient, underwent initial bilateral knee replacement surgery on (b)(6) 2018 and was implanted with a truliant posterior stabilized tibial insert in both his right and left knees.Following the surgery, plaintiff began experiencing increasing chronic knee pain in both knees that steadily became worse.Plaintiff also reported stiffness, swelling, inflammation, nonreciprocal gait, and an inability to use stairs without experiencing severe pain in both knees.Plaintiff¿s physician informed plaintiff that due to exactech¿s recall of plaintiff¿s knee implant, plaintiff ¿may be dealing with some early wear and inflammatory response inside both knees¿ and may be experiencing ¿loose femoral components with the bonding of the femur from the cement mantle.¿ plaintiff¿s physician suggested revision surgery and explained that the surgery ¿would be a full revision if "[plaintiff]" is found to have a loose femoral component at the time of surgery.¿ plaintiff was diagnosed with ¿failed "[left]" tka due to a recalled polyethylene insert and possible femoral loosening.¿ plaintiff¿s physician recommended undergoing a left knee revision surgery first due to plaintiff¿s left knee presenting as ¿a little bit more unstable,¿ and then going on to undergo a right knee revision surgery several months later after once plaintiff had regained enough strength.Thus, due to this worsening pain, swelling, instability, and the recalled exactech knee device, plaintiff underwent a left knee replacement revision surgery on (b)(6) 2022, approximately 4 years 4 months post initial procedure, to remove the defective truliant device.During the left knee revision surgery, plaintiff¿s orthopedic surgeon noted there was ¿synovitis consistent with polyethylene wear¿ and on inspection of the removed tibial insert ¿there was some burnishing and early mild wear on the medial articular surface¿.Upon information and belief, the loose components and significant synovitis were due to a ¿failed left total knee arthroplasty secondary to aseptic loosening of the femoral component, polyethylene wear due to a recalled polyethylene insert with early femoral osteolysis.¿.No device return anticipated due to this being a legal case.No further information.
 
Event or Problem Description
Revision operative report of (b)(6) 2022.Patient was revised to competitor¿s devices.Failed left tka secondary to aseptic loosening of the femoral component, premature polyethylene wear due to a recalled polyethylene insert with early femoral osteolysis.¿there was also synovitis consistent with polyethylene wear."[the patellar button]" was in good condition and well fixed.On inspection, there was some burnishing and early mild wear on the medial articular surface.There were some osteolytic lesion in the medial and lateral femoral condyles.¿ the patient was transferred to the recovery room in stable condition.There is no other information available.
 
Additional Manufacturer Narrative
These devices are used for treatment not diagnosis.No other information is available.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported was likely the result of prosthesis wear, osteolysis, and an insufficient bond between the femoral component and the bone, which led to aseptic (non-infected) femoral loosening.The extent and root cause of the prosthesis wear, osteolysis, and femoral loosening could not be confirmed as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
TRULIANT PS
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16486433
Report Number1038671-2023-00354
Device Sequence Number5659830
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/13/2026
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 3.5 9MM
Device Catalogue Number02-022-35-3511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer09/22/2023
09/22/2023
09/13/2026
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date09/22/2023
09/27/2023
09/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale